Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Does excess intake of Tetracycline stunt growth?

I have two related questions ~~ When I was about 12 yrs old {around 1975}, I was diagnosed with PLEVA.... I am not entirely certain that dx was correct. How can I find out for certain if it was Mucha Haberman or chicken pox? At that time I was put on high doses of Tetracycline -- not sure of the dose, but it was four large capsules a day, in addition to some other medication that we were told was to help keep the Tetracycline from making me nauseous. I stopped growing that summer. I am 5 3 . The rest of my family ranges from 5 7 - 6 4 . I have been told the Tetracycline may have stunted my growth. Could this be true?
Asked On : Wed, 24 Oct 2012
Answers:  1 Views:  250
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
let me make it clear,tetracycline causes yellow discolouration of teethif used below 8 yrs of has no role in stunting the growth.
hope i have sorted out your query.
Answered: Fri, 13 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor